MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR/POSTIONER; SCREW, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR/POSTIONER; SCREW, FIXATION, BONE
Model Number 2101-0200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The trident impaction handle broke during the impaction of a trident window trial during surgery.The window trial got stuck and very difficult to get out and got deformed.No harm to the patient.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a cutting edge impactor was reported.The event was confirmed via evaluation of the provided photograph of the device.Method & results: product evaluation and results: the reported device was not returned however a photograph was provided for review.The photograph shows that the strike plate has fractured off the end of the impactor.Clinician review: no medical records were received for review with a clinical consultant.Product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the impactor broke during surgery.The reported device was not returned however a photograph was provided for review.The photograph shows that the strike plate has fractured off the end of the impactor.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device is needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.Not returned to the manufacturer.

Brand Name
UNIVERSAL IMPACTOR/POSTIONER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16821811
Report Number0002249697-2023-00433
Device Sequence Number15200383
Product Code HWC
UDI-Device Identifier07613327211511
UDI-Public07613327211511
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K123604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2101-0200
Device Catalogue Number2101-0200
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2023
Initial Report FDA Received Date04/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown